Alert archive / Iowa / River Flood Warnings in 2012
River Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Apr 15, 2012, 6:12 AM CDT for Fremont County, Iowa. It took effect at Apr 15, 2012, 2:23 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2012, 6:12 AM CDT (11:12 UTC)
- In effect from
- Apr 15, 2012, 2:23 PM CDT
- Expired
- Apr 15, 2012, 9:47 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Fremont County, IA
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nishnabotna River above Hamburg (HMBI4). The gauge peaked at 23.30 ft at Apr 15, 2012, 3:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 27.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06810000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
380 WGUS43 KOAX 151113 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 612 AM CDT SUN APR 15 2012 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN IOWA... NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && IAC071-152312- /O.NEW.KOAX.FL.W.0002.120415T2124Z-120417T1745Z/ /HMBI4.1.ER.120415T2124Z.120416T1200Z.120416T2345Z.NO/ 612 AM CDT SUN APR 15 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLOOD WARNING FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * FROM TODAY UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM SUNDAY THE STAGE WAS 21.4 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TODAY AND CONTINUE TO RISE TO NEAR 26.5 FEET BY MONDAY MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 27.0 FEET...STATE HIGHWAY 275 SOUTH OF THE GAGE MAY BE THREATENED IN SEVERAL SPOTS. $$ MILLER
3 follow-up statements
895 WGUS83 KOAX 151159 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 659 AM CDT SUN APR 15 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... NODAWAY RIVER NEAR CLARINDA AFFECTING PAGE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && IAC145-160258- /O.CON.KOAX.FL.W.0001.000000T0000Z-120416T2151Z/ /ICLI4.2.ER.120415T0407Z.120415T1100Z.120416T0351Z.NO/ 659 AM CDT SUN APR 15 2012 THE FLOOD WARNING CONTINUES FOR THE NODAWAY RIVER NEAR CLARINDA. * AT 6:15 AM SUNDAY THE STAGE WAS 22.9 FEET. * FLOOD STAGE IS 19.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 20.0 FEET...ADDITIONAL LOWLANDS, SOME FARMLANDS, AND COUNTY ROADS FLOOD. $$ IAC071-160258- /O.EXT.KOAX.FL.W.0002.120415T1923Z-120417T0234Z/ /HMBI4.1.ER.120415T1923Z.120416T0000Z.120416T0834Z.NO/ 659 AM CDT SUN APR 15 2012 THE FLOOD WARNING CONTINUES FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * FROM TODAY UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 AM SUNDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 24.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 22.0 FEET...MINOR RURAL OVERFLOWS BEGIN WITHIN THE CITY LIMITS. $$
835 WGUS83 KOAX 151756 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1256 PM CDT SUN APR 15 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. NODAWAY RIVER NEAR CLARINDA AFFECTING PAGE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && IAC071-160856- /O.CON.KOAX.FL.W.0002.120415T1923Z-120417T0234Z/ /HMBI4.1.ER.120415T1923Z.120416T0000Z.120416T0834Z.NO/ 1256 PM CDT SUN APR 15 2012 THE FLOOD WARNING CONTINUES FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 PM SUNDAY THE STAGE WAS 22.9 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 24.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 22.0 FEET...MINOR RURAL OVERFLOWS BEGIN WITHIN THE CITY LIMITS. $$ IAC145-160856- /O.CON.KOAX.FL.W.0001.000000T0000Z-120416T2151Z/ /ICLI4.2.ER.120415T0407Z.120415T1145Z.120416T0351Z.NO/ 1256 PM CDT SUN APR 15 2012 THE FLOOD WARNING CONTINUES FOR THE NODAWAY RIVER NEAR CLARINDA. * AT 12:15 PM SUNDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * IMPACT...AT 20.0 FEET...ADDITIONAL LOWLANDS, SOME FARMLANDS, AND COUNTY ROADS FLOOD. $$
575 WGUS83 KOAX 160247 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 947 PM CDT SUN APR 15 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER... MISSOURI RIVER AT BROWNVILLE AFFECTING ATCHISON AND NEMAHA COUNTIES. NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... MISSOURI RIVER AT RULO AFFECTING HOLT AND RICHARDSON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && MOC005-NEC127-160317- /O.CAN.KOAX.FL.W.0003.000000T0000Z-120417T0900Z/ /BRON1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 947 PM CDT SUN APR 15 2012 THE FLOOD WARNING IS CANCELLED FOR THE MISSOURI RIVER AT BROWNVILLE. * AT 9:15 PM SUNDAY THE STAGE WAS 31.6 FEET. * FLOOD STAGE IS 33.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 31.6 FEET. THE RIVER WILL FALL BELOW 31 FEET BY TOMORROW MORNING. $$ MOC087-NEC147-161200- /O.EXT.KOAX.FL.W.0004.000000T0000Z-120416T1200Z/ /RULN1.1.ER.120416T0222Z.120416T0230Z.120416T0600Z.NO/ 947 PM CDT SUN APR 15 2012 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT RULO. * AT 9:30 PM SUNDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 17.0 FEET...THE LEFT BANK OVERFLOWS ONTO AGRICULTURAL LOWLANDS ON THE MISSOURI SIDE OF THE RIVER. $$ IAC071-160317- /O.CAN.KOAX.FL.W.0002.000000T0000Z-120417T0234Z/ /HMBI4.1.ER.120415T1807Z.120415T2115Z.120416T0106Z.NO/ 947 PM CDT SUN APR 15 2012 THE FLOOD WARNING IS CANCELLED FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * AT 9:30 PM SUNDAY THE STAGE WAS 22.8 FEET. * FLOOD STAGE IS 23.0 FEET. * FELL BELOW FLOOD STAGE AT 8:06 PM SUNDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TUESDAY MORNING. * IMPACT...AT 22.0 FEET...MINOR RURAL OVERFLOWS BEGIN WITHIN THE CITY LIMITS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Apr 15, 3:52 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 15, 3:52 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CDT SUN APR 15 2012
.DISCUSSION...
VERY COMPLEX SITUATION IN PLACE THE NEXT 12 HOURS OR SO. PRIMARY
CONCERNS ARE WINDS AND CONVECTIVE POTENTIAL. AGREE THAT THERE IS
STILL A SLIGHT RISK OF SEVERE STORMS FOR PARTS OF THE AREA...
MAINLY NORTHEAST NEBRASKA...TODAY.
UPPER AIR CHARTS FROM LAST EVENING SHOWED THE FOLLOWING. 300 MB
JET STREAK OF 135 KNOTS WAS PUNCHING NORTHEAST FROM SOUTHERN
ARIZONA AND NEW MEXICO. SECOND JET MAX NOTED OVER LAKE SUPERIOR.
CLOSED LOW AT 500 MB WAS OVER THE FOUR CORNERS REGION. 12 HOUR
HEIGHT FALLS OF UP TO AROUND 100 METERS WERE ESTIMATED OVER
NORTHEAST NEW MEXICO. STRONG 850 MB WINDS WERE TRANSPORTING
MOISTURE NORTHWARD.
EARLY THIS MORNING...WATER VAPOR IMAGERY SHOWED CLOSED LOW OVER
EASTERN COLORADO. MAIN AREA OF STORMS EXTENDED FROM TEXAS NORTH
INTO IOWA...BUT A FEW STORMS NOTED IN EASTERN COLORADO.
COMPLEX SURFACE PATTERN WITH CONVECTIVE BOUNDARIES...BUT WARM FRONT
APPEARED TO EXTEND FROM SURFACE LOW NEAR THE NEBRASKA/KANSAS BORDER
SOUTH OF LEXINGTON EASTWARD INTO SOUTHEAST NEBRASKA. A SECOND LOW
WAS BETWEEN YANKTON AND ONEILL.
MODELS SHOW MID TROPOSPHERIC LOW TRACKING INTO EASTERN SOUTH DAKOTA
BY LATE AFTERNOON. MAIN SURFACE LOW SHOULD TRACK NORTHEAST INTO
NORTHEAST NEBRASKA BY EARLY AFTERNOON...AND INTO SOUTHEAST SOUTH
DAKOTA BY LATE AFTERNOON. EXPECT STRONG SOUTH/SOUTHWEST WINDS AHEAD
OF THE LOW AND WIND ADVISORY ISSUED FOR THAT EARLIER. MAY NEED TO
UPGRADE THAT TO A HIGH WIND WARNING FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA LATER TODAY...BUT DID NOT FOR NOW.
KEPT MENTION OF THUNDERSTORMS MOST OF THE AREA THIS MORNING UNTIL
DRIER AIR AT 850 MB MOVES IN. ALSO SOME CONVECTION POSSIBLE FARTHER
WEST IN OUR NORTHEAST NEBRASKA ZONES THIS AFTERNOON IN ASSOCIATION
WITH BETTER UPPER DYNAMICS. THAT IS WHERE SEVERE THREAT MAY BE THIS
AFTERNOON.
ON THE BACKSIDE...STRONG NORTHWEST WINDS MAY SPREAD INTO NORTHEAST
NEBRASKA TOWARD LATE AFTERNOON AND FELT A WIND ADVISORY WAS
NEEDED FOR THAT LATER THIS AFTERNOON AND EVENING. THIS MAY NEED TO
BE EXPANDED FOR THE EVENING BUT WILL LET THE DAY SHIFT DECIDE ON
THAT.
OTHERWISE...PRECIPITATION CHANCES CONTINUE INTO TONIGHT UNTIL THE
SYSTEM LIFTS OFF INTO MINNESOTA AND WISCONSIN TONIGHT. A SHORTWAVE
WILL BRING A CHANCE FOR SHOWERS AS IT MOVES IN FROM THE WEST
MONDAY AFTERNOON INTO MONDAY NIGHT. SHOWERS/THUNDERSTORMS ALSO
POSSIBLE WITH ANOTHER WAVE TUESDAY AFTERNOON INTO EARLY WEDNESDAY.
NO BIG CHANGES TO LATER PERIODS. FAST MOVING FAIRLY ZONAL
PROGRESSIVE FLOW EXPECTED MID WEEK WITH THAT TRENDING TOWARD A
MORE MERIDIONAL PATTERN BY FRIDAY.
MILLER
&&
.AVIATION...
06Z TAFS FOR KOMA...KLNK AND KOFK
VARIABLE CONDITIONS AT ALL TAF SITES AS CONVECTION CONTINUES TO
ROLL THROUGH THE REGION. HAVE INCLUDED LOW LEVEL WIND SHEAR IN
BOTH KLNK AND KOMA FOR THE FIRST FEW HOURS AS 60-65KT LOW LEVEL
JET CONTINUES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NEZ015-018-032>034-042>045-050>053-065>068-078-088>093.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR NEZ011-012-016-017-030-031.
IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR IAZ043-055-056-069-079-080-090-091.
&&Hazardous weather outlook, Apr 15, 5:45 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 AM CDT SUN APR 15 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 545 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF THE AREA TODAY... BUT THESE ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS. A FEW STORMS COULD BECOME SEVERE IN PARTS OF NORTHEAST NEBRASKA. THE MAIN HAZARD WOULD BE LARGE HAIL. STRONG SOUTH OR SOUTHWEST WINDS SHOULD OCCUR OVER MUCH OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TODAY...WITH GUSTS REACHING OVER 50 MPH. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP INTO NORTHEAST NEBRASKA MID TO LATE AFTERNOON AND CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS THE SURFACE LOW PRESSURE MOVES THROUGH THE REGION...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE IN NORTHEAST NEBRASKA SUNDAY EVENING. A FEW THUNDERSTORMS MAY OCCUR ON TUESDAY AFTERNOON INTO TUESDAY NIGHT AND WEDNESDAY...THEN AGAIN FROM THURSDAY INTO THURSDAY NIGHT. AT THIS TIME...THE CHANCE OF SEVERE WEATHER TUESDAY THROUGH THURSDAY NIGHT SEEMS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 15, 12:36 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1236 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST S SOUTH BEND 41.00N 96.25W
04/15/2012 E70 MPH CASS NE EMERGENCY MNGR
&&
VDEWALDSpecial weather statement, Apr 15, 2:05 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
205 AM CDT SUN APR 15 2012
IAZ080-090-091-NEZ068-090>093-150830-
FREMONT IA-PAGE IA-MONTGOMERY IA-RICHARDSON NE-JOHNSON NE-NEMAHA NE-
OTOE NE-PAWNEE NE-
205 AM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...PAGE...MONTGOMERY...
RICHARDSON...JOHNSON...NEMAHA...OTOE AND PAWNEE COUNTIES UNTIL 330
AM CDT...
STRONG WINDS...NOT ASSOCIATED WITH THUNDERSTORMS...ARE EXPECTED
ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH ABOUT
330 AM. THE STRONG WINDS WILL GUST FROM THE SOUTH AT 20 TO 35 MPH
WITH GUSTS TO 60 MPH. THIS CAN BLOW AROUND SMALL UNSECURED OBJECTS
AND CAUSE SMALL TREE LIMBS TO BREAK.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...NEBRASKA CITY...CLARINDA...SHENANDOAH...AUBURN...
SYRACUSE...TECUMSEH...VILLISCA...SIDNEY...HAMBURG...PAWNEE CITY...
HUMBOLDT...ESSEX...PERU...PALMYRA...FARRAGUT...STERLING...UNADILLA...
COOK AND RIVERTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 BETWEEN MILE MARKERS 195 AND 240.
INTERSTATE 29 BETWEEN MILE MARKERS 1 AND 20.
LAT...LON 4073 9644 4078 9619 4078 9584 4079 9584
4086 9581 4099 9492 4058 9492 4058 9578
4052 9574 4055 9565 4047 9569 4046 9564
4031 9566 4023 9547 4018 9548 4012 9539
4005 9542 4000 9531 4000 9531 4000 9646
TIME...MOT...LOC 0701Z 265DEG 102KT 4080 9710 4006 9710
MAYESSpecial weather statement, Apr 15, 2:14 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
214 AM CDT SUN APR 15 2012
NEZ093-150745-
RICHARDSON NE-
214 AM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICHARDSON COUNTY
UNTIL 245 AM CDT...
AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR RESERVE...OR 7 MILES EAST OF
FALLS CITY...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RULO AND PRESTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING
FOR NORTHEASTERN KANSAS...NORTHWESTERN MISSOURI AND SOUTHEASTERN
NEBRASKA.
LAT...LON 4009 9556 4017 9545 4014 9543 4012 9539
4007 9539 4006 9542 4003 9540 4003 9535
4000 9531 4000 9550
TIME...MOT...LOC 0711Z 240DEG 48KT 4003 9547
KERNLocal storm report, Apr 15, 2:22 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
222 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG BEATRICE 40.27N 96.75W
04/14/2012 GAGE NE PUBLIC
TREE BRANCHES DOWN. BARN DAMAGED. WINDOWS BLOWN IN. TIME
ESTIMATED.
&&
BMAYESLocal storm report, Apr 15, 4:38 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
438 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL 3 W PETERSBURG 41.85N 98.14W
04/14/2012 E2.75 INCH BOONE NE LAW ENFORCEMENT
1214 PM HAIL 3 E PETERSBURG 41.85N 98.02W
04/14/2012 E2.50 INCH BOONE NE STORM CHASER
1216 PM TSTM WND DMG NW ALBION 41.69N 98.00W
04/14/2012 BOONE NE LAW ENFORCEMENT
16 INCH DIAMETER TREE BLOWN DOWN ON NW EDGE OF ALBION.
1223 PM HAIL 13 ENE PETERSBURG 41.93N 97.85W
04/14/2012 E2.50 INCH ANTELOPE NE STORM CHASER
1230 PM HAIL OAKDALE 42.07N 97.97W
04/14/2012 M0.88 INCH ANTELOPE NE CO-OP OBSERVER
1236 PM HAIL 9 E PETERSBURG 41.85N 97.90W
04/14/2012 M3.00 INCH BOONE NE STORM CHASER
1250 PM HAIL DUNBAR 40.67N 96.03W
04/14/2012 E1.00 INCH OTOE NE PUBLIC
QUARTER SIZED HAIL. BROKE A WINDSHIELD WIPER.
1254 PM HAIL BATTLE CREEK 42.00N 97.60W
04/14/2012 E1.00 INCH MADISON NE FIRE DEPT/RESCUE
HAIL COVERS THE GROUND.
0103 PM HAIL BATTLE CREEK 42.00N 97.60W
04/14/2012 E1.00 INCH MADISON NE TRAINED SPOTTER
0117 PM HAIL 7 SW NORFOLK 41.96N 97.51W
04/14/2012 M1.75 INCH MADISON NE LAW ENFORCEMENT
0125 PM HAIL 2 ESE NORFOLK 42.02N 97.38W
04/14/2012 M1.50 INCH MADISON NE EMERGENCY MNGR
0138 PM FLASH FLOOD 3 SSW GREENWOOD 40.92N 96.46W
04/14/2012 LANCASTER NE TRAINED SPOTTER
WATER IS FILLING UP A LOW AREA ON INTERSTATE 80 WEST
BOUND. ENTIRE RIGHT LANE IS UNDER WATER. TRAFFIC BACKED
UP AS A RESULT.
0150 PM HAIL E RANDOLPH 40.87N 95.56W
04/14/2012 M1.00 INCH FREMONT IA TRAINED SPOTTER
0157 PM FLASH FLOOD NORFOLK 42.03N 97.42W
04/14/2012 MADISON NE EMERGENCY MNGR
HEAVY RAIN HAS CAUSED FLASH FLOODING ACROSS THE NORTHERN
PORTIONS OF THE COUNTY.
0214 PM HAIL 7 NW FAIRBURY 40.21N 97.27W
04/14/2012 E0.88 INCH JEFFERSON NE TRAINED SPOTTER
JUST STARTED.
0214 PM HAIL 7 W FAIRBURY 40.14N 97.31W
04/14/2012 M1.00 INCH JEFFERSON NE TRAINED SPOTTER
LASTED ABOUT ONE MINUTE.
0230 PM HEAVY RAIN 10 NW STANTON 42.05N 97.36W
04/14/2012 E3.50 INCH STANTON NE EMERGENCY MNGR
3.5 INCHES OF RAIN. SEVERAL COUNTY ROADS FLOODED.
0232 PM HAIL COBURG 40.92N 95.27W
04/14/2012 E1.75 INCH MONTGOMERY IA LAW ENFORCEMENT
0242 PM HEAVY RAIN RED OAK 41.01N 95.22W
04/14/2012 M2.25 INCH MONTGOMERY IA FIRE DEPT/RESCUE
QUITE A BIT OF STREET FLOODING IN RED OAK FROM 40 MINUTES
OF VERY HEAVY RAIN.
0243 PM FLOOD RED OAK 41.01N 95.22W
04/14/2012 MONTGOMERY IA LAW ENFORCEMENT
SOME STREET FLOODING IN RED OAK.
0250 PM HAIL 2 SW GRANT 41.12N 95.01W
04/14/2012 E1.00 INCH MONTGOMERY IA PUBLIC
0310 PM TSTM WND DMG 3 S DAYKIN 40.28N 97.30W
04/14/2012 JEFFERSON NE EMERGENCY MNGR
SEVERAL IRRIGATION PIVOTS OVERTURNED AND ONE FOOT TREES
DOWNED.
0321 PM TSTM WND DMG DAYKIN 40.32N 97.30W
04/14/2012 JEFFERSON NE TRAINED SPOTTER
24 INCH DIAMETER TREES BLOWN DOWN...SOME ONTO HOMES.
0330 PM FLASH FLOOD PENDER 42.11N 96.71W
04/14/2012 THURSTON NE EMERGENCY MNGR
WATER OVER HIGHWAY 9 SOUTH OF PENDER.
0335 PM HAIL 9 S BURCHARD 40.02N 96.35W
04/14/2012 M1.50 INCH PAWNEE NE EMERGENCY MNGR
ALONG HIGHWAY 99 ON THE NEBRASKA AND KANSAS STATE LINE.
0345 PM HAIL ELK CREEK 40.29N 96.13W
04/14/2012 M0.88 INCH JOHNSON NE EMERGENCY MNGR
0347 PM FLOOD RED OAK 41.01N 95.22W
04/14/2012 MONTGOMERY IA LAW ENFORCEMENT
EXTENSIVE STREET FLOODING ON THE EAST SIDE OF TOWN.
0400 PM TSTM WND DMG BEATRICE 40.27N 96.75W
04/14/2012 GAGE NE PUBLIC
TREE BRANCHES DOWN. BARN DAMAGED. WINDOWS BLOWN IN. TIME
ESTIMATED.
0409 PM HAIL JOHNSON 40.41N 96.00W
04/14/2012 M0.75 INCH NEMAHA NE TRAINED SPOTTER
0415 PM HAIL 7 NE ELK CREEK 40.36N 96.03W
04/14/2012 E1.00 INCH NEMAHA NE PUBLIC
0418 PM FLASH FLOOD FAIRBURY 40.14N 97.18W
04/14/2012 JEFFERSON NE TRAINED SPOTTER
REPORT OF STREET FLOODING WITH WATER UP TO CURBS.
0418 PM FLASH FLOOD WILBER 40.48N 96.96W
04/14/2012 SALINE NE TRAINED SPOTTER
STREET FLOODING REPORTED.
0452 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
4 INCH DIAMETER TREE LIMB BLOWN DOWN. 4 BY 8 FOOT SHEET
OF ALUMINUM ROOFING TORN OFF SHED.
0500 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
2 FOOT DIAMETER TREES BLOWN OVER. ANNOUNCER BOOTH AT THE
FOOTBALL FIELD DESTROYED.
0500 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
6 TO 10 INCH TREE LIMBS DOWN IN TOWN EVERYWHERE
0500 PM FLASH FLOOD LINCOLN 40.82N 96.69W
04/14/2012 LANCASTER NE BROADCAST MEDIA
SEVERAL INCHES OF WATER REPORTED OVER EASTBOROUGH LANE
AND VINE STREETS IN LINCOLN.
0510 PM TSTM WND DMG 1 N COOK 40.52N 96.16W
04/14/2012 OTOE NE TRAINED SPOTTER
SIGNIFICANT DAMAGE TO A HOME.
0510 PM TSTM WND DMG 2 SW TALMAGE 40.51N 96.05W
04/14/2012 NEMAHA NE EMERGENCY MNGR
IRRIGATION PIVOT DESTROYED. TREES TWISTED. MACHINE SHED
DESTROYED. NEAR INTERSECTION OF 736 AND 629 ROAD.
0513 PM TORNADO 3 SE COOK 40.48N 96.12W
04/14/2012 JOHNSON NE LAW ENFORCEMENT
0528 PM TSTM WND GST NEBRASKA CITY 40.68N 95.86W
04/14/2012 M61.00 MPH OTOE NE AWOS
0530 PM TSTM WND DMG 5 NNW NEBRASKA CITY 40.74N 95.89W
04/14/2012 OTOE NE EMERGENCY MNGR
6 HOMES DAMAGED...2 OF WHICH MAY NOT BE LIVABLE. 50 TO
100 TREES IN AN ORCHARD LAYED FLAT A LITTLE BIT SOUTH.
TIME ESTIMATED.
0535 PM TORNADO THURMAN 40.82N 95.75W
04/14/2012 FREMONT IA EMERGENCY MNGR
75 PERCENT OF THE TOWN OF THURMAN WAS DESTROYED. THE TOWN
HAS BEEN EVACUATED WITH AN EMERGENCY SHELTER IN A NEARBY
TOWN. NO POWER IN THE TOWN. NO MAJOR INJURIES.
0538 PM TSTM WND GST 1 S UNION 40.80N 95.92W
04/14/2012 E78.00 MPH CASS NE LAW ENFORCEMENT
ON HIGHWAY 75, 78 MPH WINDS BLOWING AROUND DEBRIS.
0540 PM TSTM WND DMG 3 SW THURMAN 40.79N 95.79W
04/14/2012 FREMONT IA EMERGENCY MNGR
5 SEMI TRUCKS BLOWN OFF INTERSTATE 29 BETWEEN MILE MARKER
16 AND 18.
0541 PM HEAVY RAIN 7 WNW PLATTSMOUTH 41.05N 96.02W
04/14/2012 M2.42 INCH CASS NE TRAINED SPOTTER
0541 PM HEAVY RAIN LINCOLN 40.82N 96.69W
04/14/2012 M2.36 INCH LANCASTER NE EMERGENCY MNGR
ACROSS THE CITY OF LINCOLN RAINFALL REPORTS RANGED FROM
1.58 TO 2.36 INCHES FOR THE EVENT.
0554 PM TSTM WND GST 1 S HASTINGS 41.01N 95.50W
04/14/2012 M65.00 MPH MILLS IA TRAINED SPOTTER
MEASURED ON A HOME WEATHER STATION. TREE SNAPPED OFF JUST
ABOVE GRADE AND MANY LIMBS SNAPPED AND THROWN.
0558 PM TSTM WND DMG EMERSON 41.02N 95.40W
04/14/2012 MILLS IA TRAINED SPOTTER
2 FOOT DIAMETER TREES BLOWN DOWN.
0600 PM HEAVY RAIN LINCOLN 40.82N 96.69W
04/14/2012 M2.80 INCH LANCASTER NE CO-OP OBSERVER
SINCE RAIN BEGAN TODAY.
0610 PM TSTM WND GST 4 NW RED OAK 41.05N 95.28W
04/14/2012 M78.00 MPH MONTGOMERY IA EMERGENCY MNGR
GUST MEASURED BY WEATHER STATION AT 4 FT HEIGHT. DAMAGE
TO TREES AND POWER POLES AND SOME STRUCTURAL DAMAGE.
0611 PM TSTM WND DMG 5 S PLATTSMOUTH 40.94N 95.89W
04/14/2012 CASS NE TRAINED SPOTTER
LARGE TREES DOWN IN THE BEAVER LAKE AREA
0613 PM FUNNEL CLOUD SHENANDOAH 40.76N 95.37W
04/14/2012 PAGE IA TRAINED SPOTTER
0624 PM HEAVY RAIN 2 W OFFUTT AFB 41.11N 95.96W
04/14/2012 M3.25 INCH SARPY NE AMATEUR RADIO
SINCE 7 AM.
0625 PM TSTM WND DMG 4 SW CLARINDA 40.70N 95.09W
04/14/2012 PAGE IA TRAINED SPOTTER
WINDS ESTIMATED AT 60 MPH. SEVERAL TREE LIMBS BROKEN,
AVERAGE SIZE WAS 1/2 INCH. SOME QUARTER SIZE HAIL.
0641 PM FLASH FLOOD 6 E FIRTH 40.53N 96.49W
04/14/2012 LANCASTER NE TRAINED SPOTTER
WATER OVER A BRIDGE ON HIGHWAY 43.
0652 PM HEAVY RAIN OMAHA 41.26N 96.01W
04/14/2012 M1.58 INCH DOUGLAS NE ASOS
PRECIPTATION AT EPPLEY AIRFIELD FROM 1152 AM TO 552 PM
0652 PM HEAVY RAIN OMAHA 41.26N 96.01W
04/14/2012 M1.58 INCH DOUGLAS NE ASOS
EPPLEY AIRFIELD PRECIPITATION FROM 1152 AM TO 552 PM
0654 PM HEAVY RAIN FIRTH 40.53N 96.60W
04/14/2012 M3.75 INCH LANCASTER NE AMATEUR RADIO
FROM 82ND AND FIRTH ROAD.
1120 PM HAIL SEWARD 40.91N 97.10W
04/14/2012 E0.75 INCH SEWARD NE LAW ENFORCEMENT
1143 PM FUNNEL CLOUD 1 NNE LINCOLN 40.83N 96.68W
04/14/2012 LANCASTER NE TRAINED SPOTTER
NORTHEAST OF AIRFIELD
1159 PM HEAVY RAIN 4 W NORFOLK 42.03N 97.50W
04/14/2012 M4.08 INCH MADISON NE CO-OP OBSERVER
TOTAL RAINFALL FROM 6 AM TO 1159 PM
1208 AM HAIL 4 SW WAVERLY 40.88N 96.58W
04/15/2012 M0.75 INCH LANCASTER NE STORM CHASER
1225 AM TSTM WND GST S SOUTH BEND 41.00N 96.25W
04/15/2012 E70.00 MPH CASS NE EMERGENCY MNGR
&&
BKERNLocal storm report, Apr 15, 5:20 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
520 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HEAVY RAIN 1 WNW BOYS TOWN 41.26N 96.15W
04/15/2012 M1.37 INCH DOUGLAS NE NWS EMPLOYEE
24 HOUR AMOUNT.
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:02 PM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 58 min |
| Apr 14, 9:17 PM CDT | Wind Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 31 hr |
| Apr 14, 11:23 PM CDT | River Flood Warning | OAX | Page | 16 hr |
| Apr 15, 12:09 AM CDT | Special Weather Statement | OAX | Fremont, Page | 36 min |
| Apr 15, 12:41 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 34 min |
| Apr 15, 12:57 AM CDT | Tornado Warning | OAX | Pottawattamie | 15 min |
| Apr 15, 2:05 AM CDT | Special Weather Statement | OAX | Fremont, Page | 85 min |
Nearby
River Flood Warnings in Iowa, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.